Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 250, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 14, 2006, 7:19 PM CST for Stone County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2006, 7:19 PM CST (01:19 UTC)
- Expired
- Nov 14, 2006, 7:45 PM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 150122 SVRMOB MSC131-150145- /O.NEW.KMOB.SV.W.0250.061115T0119Z-061115T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 719 PM CST TUE NOV 14 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 745 PM CST * AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WLOX TV STATION TOWER...OR ABOUT 10 MILES SOUTHEAST OF WIGGINS... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAMSEY SPRINGS BY 725 PM CST AREA DOPPLER RADARS HAVE INDICATED WEAK ROTATION AND HOOK SIGNATURES WITHIN THIS STORM AND OTHERS...INDICATING CONDITIONS ARE AT RISK TO SUDDENLY PRODUCE A TORNADO. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3083 8912 3065 8909 3067 8887 3088 8887 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:20 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 14, 3:20 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST TUE NOV 14 2006
.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IS
UPPER SYSTEM SWINGING SOUTHEAST OVER THE CENTRAL PLAINS AT THIS
TIME...AND THE CHANCE FOR SEVERE WEATHER LATER TONIGHT INTO WEDNESDAY
NIGHT. FIRST THINGS FIRST...TIME TO TAKE A LOOK AT THE CURRENT
ANALYSIS. THE UPPER SYSTEM EXPECTED TO CROSS OUR AREA TOMORROW IS ON
THE TAIL END OF AN UPPER TROUGH STRETCHING NORTHWEST TO AN UPPER LOW
OVER THE SOUTHERN CA PLAINS. A SHORTWAVE PRECEDING THIS ONE WAS
MOVING OVER THE MID MISS RIVER VALLEY....WITH MORE ENERGY ANALYZED
BEHIND. IN THE LOWER LEVELS OF THE TROPOSPHERE...A WARM FRONT HAS
BEGUN TO ORGANIZE ALONG THE LA/MS/AL/NW FL GULF COAST...CONNECTING
WITH MORE ORGANIZED FRONT OVER TX/OK/W-RN LA. THE GOOD SOUTHERLY FLOW
OVER THE LOWER MISS RIVER VALLEY IS CREATING GOOD UPGLIDE SHOWERS
OVER S-RN LA STRETCHING OVER COASTAL AREAS OF THE FA...WITH SOME GOOD
TSRA MIXING IN OVER S-RN LA.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS THE UPPER SYSTEM
EAST OF THE CENTRAL US ROCKIES DIVES SOUTHEAST INTO
WEDNESDAY..ORGANIZING AT IT COMES...THE WARM FRONT ALONG THE COAST
WILL CONTINUE TO ORGANIZE...THEN START MOVING NORTH LATER TONIGHT
INTO WEDNESDAY. QUESTION IS WHEN. HAVE A FEELING IT WILLS TART
WORKING ITS WAY NORTH AROUND SUNRISE WEDNESDAY...WHEN THE LOW LEVEL
FLOW GETS REALLY STRONG. GFS IS ADVERTISING A BLOW UP OVER
SOUTHEASTERN LA...BLOWING THE WINDS UP BEGINNING OF THE
FORECAST...BUT THIS LOOKS LIKE CONVECTIVE FEEDBACK...AND AM LEANING
TOWARDS THE NAM TIMING IN THE LOW LEVEL FLOW BUILDING THROUGH THE
NIGHT BEFORE COMING TO A HEAD WEDNESDAY DAYTIME. DO FEEL THERE WILL
BE ISENTROPIC UPGLIDE INDUCED SHOWERS THROUGH THE NIGHT NORTH OF THE
WARM FRONT. THE AMOUNT OF RAIN WE GET WITH THIS PRE-SQUALL LINE
SHOWERS MAY DELAY THE WARM FRONT CRAWLING NORTH LATER TONIGHT.
FOR WEDNESDAY...THE WARM FRONT IS/HAS BEGUN MOVING NORTH AS THE
STRONGER UPPER DYNAMICS MOVE OVER THE LOWER MISS RIVER VALLEY. GFS
AND NAM ARE IN PRETTY GOOD AGREEMENT WITH TIMING OF A SQUALL LINE
CROSSING THE AREA...WITH THE LINE MOVING OVER WESTERN SECTIONS OF THE
FA MID MORNING...SPLITTING THE FA IN HALF NOONTIME OR A BIT
AFTER....AND NEAR OR JUST PAST THE EASTERN BORDER OF THE FA BY
SUNSET. BOTH NAM AND GFS ARE ADVERTISING ENOUGH CAPE FOR STRONG
STORMS...AND ENOUGH HELICITY FOR ROTATION (STRONG ROTATION ACTUALLY).
ITS LOOKING LIKE WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THE LINE
GOING THROUGH...THOUGH WITH THE HIGH HELICITIES EXPECTED...LOW LEVEL
SPINNERS CANT BE RULED OUT.
FOR WEDNESDAY NIGHT...THE WORST OF THE WEATHER SHOULD BASICALLY BE
OVER FOR MOST OF THE FA. THE SQUALL LINE WILL BE NEAR...BUT
BASICALLY EAST OF THE EASTERN BORDER BY THE BEGINNING OF WEDNESDAY
EVENING. SOME LINGERING SHOWERS EAST WITH SOME WRAP-AROUND INDUCED
SHOWERS NORTH. WRAP-AROUND CLOUDS WILL HANG AROUND OVER MOST OF THE
AREA...WITH LIGHT SHOWERS POSSIBLE NORTHERN AREAS OF THE FA AS THE
UPPER SYSTEM BEGINS TO MOVE NORTHEAST. THE FA SHOULD CLEAR OUT
THURSDAY AS THE UPPER SYSTEM CONTINUES ITS NORTHEASTWARD TREK AWAY
FROM THE FA AND LOW LEVEL FLOW BECOMES NORTHWESTERLY....WITH
THURSDAY NIGHT LOOKING TO BE COLD...CLEAR NIGHT.
.LONG TERM (FRIDAY THROUGH MONDAY)...HAVE HAD LITTLE CHANCE TO DELVE
INTO THE EXTENDED DUE THE MORE PRESSING SHORT TERM. THE FA REMAINS
UNDER DRY...LOW LEVEL NORTHERLY FLOW INTO THE COMING WEEK...WITH WEAK
RE- ENFORCEMENT SATURDAY. ANOTHER SYSTEM DIVES SOUTHEAST FROM OVER
THE NORTHERN PLAINS SUNDAY...ENDING UP OVER THE CAROLINAS BY TUESDAY.
SEE LITTLE IN THE WAY OF PRECIP...JUST MORE RE-ENFORCING OF THE
NORTHERLY FLOW.
&&
.MARINE...A STRONG LOW PRESSURE SYSTEM ADVANCES ACROSS THE SOUTHERN
PLAINS THEN MOVES ALONG THE OHIO RIVER VALLEY WEDNESDAY NIGHT. THIS
SYSTEM WILL BRINGING WIDESPREAD STRONG STORMS TO THE AREA WITH A
COLD FRONT ENDED MUCH OF THE CONVECTION AS IT MOVES THROUGH
WEDNESDAY AFTERNOON INTO THE EVENING HOURS. A SMALL CRAFT ADVISORY
STARTS LATE THIS EVENING AS THE SOUTHERLY FLOW INCREASES TO NEAR 20
KNOTS. THE SOUTHERLY FLOW CONTINUES TO INCREASE THROUGH WEDNESDAY
MORNING AND AFTER SEVERAL MODEL RUNS REMAINING FAIRLY CONSISTENT
WITH THIS EVOLVING INTO A SIGNIFICANT WIND EVENT...HAVE GONE WITH A
GALE WARNING FOR ALL BUT MOBILE BAY FROM 10 AM WEDNESDAY THROUGH 2
AM THURSDAY MORNING WHEN WIND GUSTS WILL NO LONGER ATTAIN GALE FORCE
ON A FREQUENT BASIS. A COASTAL FLOOD WATCH FOR THE COASTAL SECTIONS
HAS ALSO BEEN POSTED FOR WEDNESDAY THROUGH WEDNESDAY EVENING. A
SMALL CRAFT ADVISORY FOLLOWS THE GALE WARNING AND ENDS LATE THURSDAY
MORNING AS THE WESTERLY FLOW IN THE WAKE OF THE COLD FRONT CONTINUES
TO GRADUALLY SUBSIDE. THE FLOW VEERS GRADUALLY TO THE NORTH AND
CONTINUES TO SUBSIDE THROUGH THURSDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE REGION...WITH A GENERALLY LIGHT OFFSHORE FLOW PERSISTING
THROUGH SUNDAY. /29
&&
.FIRE WEATHER...GOOD OR BAD...DEPENDING UPON ONES POINT OF VIEW FOR
BURNING TONIGHT INTO THURSDAY...WITH A SYSTEM PASSING BRINGING HIGH
WINDS...BUT LOTS OF RAIN LATER TONIGHT THROUGH WEDNESDAY. WRAP AROUND
FLOW WEDNESDAY NIGHT INTO THURSDAY WILL KEEP TEMPS DOWN...LIMITING
THE DRYING OUT. THINGS WILL SETTLE THURSDAY NIGHT...WITH NORTHERLY
FLOW LASTING THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 75 46 60 39 / 90 100 20 10 10
PENSACOLA 63 77 50 61 41 / 90 100 40 10 10
DESTIN 62 75 52 61 44 / 80 90 50 10 10
EVERGREEN 56 70 45 57 34 / 90 100 40 10 10
WAYNESBORO 59 72 42 57 33 / 100 100 30 10 10
CAMDEN 57 70 46 56 34 / 100 100 40 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR
THE FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER
BALDWIN...AND UPPER MOBILE.
FL...COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
AND COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 11 AM THURSDAY FOR
THE FOLLOWING ZONES: AND MOBILE BAY.
GALE WARNING FROM 8 AM WEDNESDAY TO 2 AM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 8 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 11 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
16/29Hazardous weather outlook, Nov 14, 5:30 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 530 PM CST TUE NOV 14 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151100- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT AND WEDNESDAY. ...A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...A COASTAL FLOOD WATCH IS IN EFFECT THROUGH LATE WEDNESDAY EVENING FOR THE ALABAMA AND EXTREME NORTHWEST FLORIDA COASTLINES... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR TONIGHT AND THE RISK WILL RISE TO MODERATE ON WEDNESDAY AS A POWERFUL STORM SYSTEM IS POISED TO MOVE THROUGH THE CENTRAL GULF COAST REGION OVER THE NEXT DAY... LATEST FORECAST THINKING IS THAT A STRONG LINE OF THUNDERSTORMS WILL CROSS INTERIOR SOUTHEASTERN MISSISSIPPI AND SOUTHWESTERN ALABAMA THROUGH NOON ON WEDNESDAY WITH AREAS EAST OF I-65 EXPERIENCING PASSAGE FROM NOON THROUGH 5 PM CST. MODELS SHOW ENOUGH INSTABILITY AND VERTICAL WIND SHEAR TO SUPPORT STRONG ROTATING STORMS THAT COULD PRODUCE TORNADOES AND DAMAGING STRAIGHT-LINE WINDS. THIS IS ONE OF THOSE SITUATIONS WHEREBY TORNADOES CAN BE EMBEDDED WITHIN STORMS ALONG THE INTENSE LINE OF STORMS. OFTEN...THESE ARE RAIN-WRAPPED AND CAN BE VERY HARD TO SPOT. PLEASE BE AWARE ALSO...THAT SOME STORMS COULD PRODUCE TORNADOES WELL AHEAD OF THE LINE LATE TONIGHT. A COASTAL FLOOD WATCH IS IN EFFECT THROUGH LATE WEDNESDAY EVENING FOR THE ALABAMA AND EXTREME NORTHWEST FLORIDA COASTLINES. SOUTHERLY WINDS OVER THE COASTAL WATERS WILL INCREASE SIGNIFICANTLY TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN POSTED OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FOR 20 TO 25 KT SOUTHERLY WINDS AND SEAS BUILDING TO NEAR 7 FEET TONIGHT. THIS WILL INCREASE TO 30 TO 35 KNOTS WITH HIGHER GUSTS AND 10 TO 12 FEET ON WEDNESDAY AFTERNOON. FOR THIS REASON...A GALE WARNING HAS BEEN HOISTED FOR WEDNESDAY. PLEASE BE AWARE THAT THE STRONG LINE OF THUNDERSTORMS THAT PASSES ON WEDNESDAY WILL LIKELY BE ACCOMPANIED BY A SUDDEN SOUTHERLY TO WESTERLY WINDSHIFT AND COULD BROADSIDE NORTH-SOUTH MOVING VESSELS AND BOATS. BEST ADVICE IS TO GET OFF THE WATER. THE TIME OF HIGH TIDE ON WEDNESDAY WILL BE DURING THE MID EVENING HOURS. HALF-FOOT TIDAL FLUCTUATIONS BETWEEN THE TIME OF LOW AND HIGH TIDES WILL LIMIT THE MAGNITUDE OF ANY COASTAL FLOODING THAT MAY OCCUR. COASTAL RESIDENTS WHO LIVE IN LOW-LYING AREAS SHOULD TAKE PRECAUTIONS NOW TO PROTECT THEIR PERSONAL PROPERTY AND BELONGINGS. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY EVENING THROUGH MONDAY. AT THIS TIME...SHOWERS AND SEVERE THUNDERSTORMS WILL HAVE ENDED FROM THE WEST OVER ALABAMA AND WILL BE IN THE PROCESS OF ENDING FORM THE WEST OVER THE EXTREME NORTHWEST FLORIDA PANHANDLE. SURFACE WINDS... HOWEVER...COULD BE IN THE 20 TO 25 MPH RANGE WITH HIGHER GUSTS. TRAVELING WITH HIGH PROFILE VEHICLES COULD REMAIN A CHALLENGE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...AS WELL AS THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE TONIGHT AND WEDNESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:45 PM CST | Tornado Warning | MOB | Stone | 30 min |
| Nov 15, 2:14 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 46 min |
| Nov 15, 2:42 AM CST | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 10 hr |
| Nov 15, 3:42 AM CST | Tornado Warning | MOB | Wayne | 63 min |
| Nov 15, 4:26 AM CST | Tornado Warning | MOB | Perry | 32 min |
| Nov 15, 4:46 AM CST | Tornado Warning | MOB | Greene | 45 min |
| Nov 15, 5:31 AM CST | Tornado Warning | MOB | George | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.